Alert archive / Oklahoma / River Flood Advisories in 2021

River Flood Advisory 77, NWS Norman, OK

July 12, 2021Cotton County, Oklahoma

NWS Norman, OK issued this river flood advisory at Jul 12, 2021, 12:32 AM CDT for Cotton County, Oklahoma. It was in force for 36 hr.

The area

The outline as issued.

The facts

Issued
Jul 12, 2021, 12:32 AM CDT (05:32 UTC)
Expired
Jul 13, 2021, 12:05 PM CDT
In force
36 hr
Issued by
NWS Norman, OK
Area
Storm-based polygon

County Cotton County, OK

The radar

The Altus AFB radar (KFDR), 35 km from the middle of the area, began a volume at 05:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Deep Red Creek near Randlett (RNDO2).

Action stage
17 ft
Minor stage
20 ft
Moderate stage
23 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07311500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

097 
WGUS84 KOUN 120532
FLSOUN

Flood Advisory
National Weather Service Norman OK
1232 AM CDT Mon Jul 12 2021

...The National Weather Service in Norman has issued a Flood 
Advisory for the following rivers in Oklahoma...

  Deep Red Creek near Randlett affecting Cotton County.

Additional information is available at www.weather.gov.


OKC033-121745-
/O.NEW.KOUN.FL.Y.0077.210712T0532Z-210713T1200Z/
/RNDO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1232 AM CDT Mon Jul 12 2021

The National Weather Service in Norman has issued a

* Flood Advisory for
  the Deep Red Creek near Randlett.
* From early this morning to tomorrow morning.
* At 11:30 PM CDT Sunday the stage was 17.2 feet. The river will 
  crest at 17.8 feet around sunrise Monday morning and remain around 
  17.8 feet into early Monday afternoon.
* Action stage is 17.0 feet.
* Flood stage is 20.0 feet.
* Impact...At 18.0 feet, Some inundation of bottomlands may occur 
  along and near the creek.


&&

LAT...LON 3429 9840 3418 9839 3421 9866 3442 9896
      3442 9878 3432 9865

$$

.speg.
4 follow-up statements
608 
WGUS84 KOUN 121209
FLSOUN

Flood Advisory
National Weather Service Norman OK
709 AM CDT Mon Jul 12 2021

...The Flood Advisory is extended for the following rivers in 
Oklahoma...

  Deep Red Creek near Randlett affecting Cotton County.

Additional information is available at www.weather.gov.


OKC033-130015-
/O.EXT.KOUN.FL.Y.0077.000000T0000Z-210713T1800Z/
/RNDO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
709 AM CDT Mon Jul 12 2021

...The Flood Advisory is now in effect until early tomorrow 
afternoon...

The Flood Advisory continues for
  the Deep Red Creek near Randlett.
* Until early tomorrow afternoon.
* At 5:30 AM CDT Monday the stage was 18.7 feet. The Deep Red Creek 
  is expected to crest around 18.9 feet early this afternoon.
* Action stage is 17.0 feet.
* Flood stage is 20.0 feet.
* Impact...At 19.0 feet, Some flooding of bottomlands may occur 
  along and near the creek.


&&

LAT...LON 3429 9840 3418 9839 3421 9866 3442 9896
      3442 9878 3432 9865

$$

SIX
997 
WGUS84 KOUN 121858
FLSOUN

Flood Advisory
National Weather Service Norman OK
158 PM CDT Mon Jul 12 2021

...The Flood Advisory is extended for the following rivers in 
Oklahoma...

  Deep Red Creek near Randlett affecting Cotton County.

Additional information is available at www.weather.gov.


OKC033-130700-
/O.EXT.KOUN.FL.Y.0077.000000T0000Z-210714T1200Z/
/RNDO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
158 PM CDT Mon Jul 12 2021

...The Flood Advisory is now in effect until Wednesday morning...

The Flood Advisory continues for
  the Deep Red Creek near Randlett.
* Until Wednesday morning.
* At 1:30 PM CDT Monday the stage was 19.6 feet.
* Action stage is 17.0 feet.
* Flood stage is 20.0 feet.
* Forecast...The Deep Red Creek is expected to rise to a crest of 
  19.9 feet this evening.
* Impact...At 20.0 feet, Shallow flooding occurs over croplands...
   pastures... and low-lying local roads along and near the creek.


&&

LAT...LON 3429 9840 3418 9839 3421 9866 3442 9896
      3442 9878 3432 9865

$$

SIX
805 
WGUS84 KOUN 130102
FLSOUN

Flood Advisory
National Weather Service Norman OK
802 PM CDT Mon Jul 12 2021

...The Flood Advisory continues for the following rivers in 
Oklahoma...

  Deep Red Creek near Randlett affecting Cotton County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks.

Additional information is available at www.weather.gov.


OKC033-131315-
/O.CON.KOUN.FL.Y.0077.000000T0000Z-210714T1200Z/
/RNDO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
802 PM CDT Mon Jul 12 2021

...The Flood Advisory remains in effect...

The Flood Advisory continues for
  the Deep Red Creek near Randlett.
* Until Wednesday morning.
* At 7:30 PM CDT Monday the stage was 19.8 feet.
* Action stage is 17.0 feet.
* Flood stage is 20.0 feet.
* Forecast...The Deep Red Creek is expected to fall to 4.1 feet 
  Saturday evening.
* Impact...At 20.0 feet, Shallow flooding occurs over croplands...
   pastures... and low-lying local roads along and near the creek.


&&

LAT...LON 3429 9840 3418 9839 3421 9866 3442 9896
      3442 9878 3432 9865

$$

Zwink
439 
WGUS84 KOUN 131705
FLSOUN

Flood Advisory
National Weather Service Norman OK
1205 PM CDT Tue Jul 13 2021

...The Flood Advisory is cancelled for the following rivers in 
Oklahoma...

  Deep Red Creek near Randlett affecting Cotton County.

OKC033-131815-
/O.CAN.KOUN.FL.Y.0077.000000T0000Z-210713T1705Z/
/RNDO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1205 PM CDT Tue Jul 13 2021

...The Flood Advisory for the Deep Red Creek near Randlett has been 
cancelled...

The Flood Advisory is cancelled for
  the Deep Red Creek near Randlett.
* At 11:30 AM CDT Tuesday the stage was 16.4 feet.
* Flood stage is 20.0 feet.
* Forecast...The Deep Red Creek has crested and will continue to 
  fall.


&&

LAT...LON 3429 9840 3418 9839 3421 9866 3442 9896
      3442 9878 3432 9865

$$

SIX

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this river flood advisory went out at Jul 11, 10:47 PM CDT, 1 hour 45 minutes earlier.

Area forecast discussion, Jul 11, 10:47 PM CDT, 1 hour 45 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1047 PM CDT Sun Jul 11 2021

...New AVIATION...

.SHORT TERM...
(This evening through Monday)
Issued at 249 PM CDT Sun Jul 11 2021

Slightly drier air has filtered south in the wake of the cold front
that brought storms to much of the area last night. Skies will clear
this evening and with light winds and lower dewpoints temps will
fall into the 60s area-wide, lower 60s expected in the north.

Weak surface high will settle in over the area on Monday.
Temperatures will recover some, but still remain below normal for
mid-July. Dewpoints will also remain a bit lower, keeping humidity
in check.

&&

.LONG TERM...
(Monday night through next Saturday)
Issued at 328 PM CDT Sun Jul 11 2021

The upper trough situated over the midwest weakens as it moves away,
and midlevel heights rise. Our area then becomes influenced by the
upper ridge to the west, and seasonable temperatures return to
north/central Oklahoma on Tuesday. Monday night, there are hints
of an isolated high-based shower or thunderstorm developing over
western Oklahoma or western north TX as a LLJ develops with
increasing WAA. However, low to mid levels will be rather dry, and
confidence is low that any measurable precipitation will be produced.

A wave will translate across the northern plains Tuesday night into
Wednesday, but the associated dynamic lift and antecedent cold
front remains well to our north. Went ahead and removed
mentionable POPs for Tuesday night into Wednesday morning. Model
guidance has trended slower with the southern stream wave that
exits CO/NM, and therefore, we lowered POPs across NW and then N
Oklahoma for Wednesday night into Thursday. The greatest chance
for showers/thunderstorms is Thursday night across NW/N Oklahoma
as this secondary wave tracks east along the OK/KS border.

The next cold front is prog'd to move through our CWA next Sunday
or Monday.

Thompson

&&

.AVIATION...
(06Z TAFS)
Issued at 1046 PM CDT Sun Jul 11 2021

VFR will apply thru the forecast period. Winds will remain light
overnight and skies will remain clear. A few cumulus are expected
over northern and central OK by tomorrow afternoon. Winds will
become southerly to southeasterly by this time too.

&&

.UPPER AIR...
Issued at 640 PM CDT Sat Jul 10 2021

No upper air flights are planned at this time.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  64  86  68  91 /   0   0  10  10
Hobart OK         64  89  69  93 /   0  10   0   0
Wichita Falls TX  67  91  71  95 /  10  10  10  10
Gage OK           61  90  69  95 /   0   0  20  10
Ponca City OK     61  86  66  91 /  10   0  10  10
Durant OK         66  90  70  93 /  10  10  10  20

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

SHORT TERM...30
LONG TERM....01
AVIATION...03
Hazardous weather outlook, Jul 11, 6:49 PM CDT, 5 hours 43 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Norman OK
649 PM CDT Sun Jul 11 2021

OKZ004>048-050>052-TXZ083>090-130000-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
649 PM CDT Sun Jul 11 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Through Tonight...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

.Thunderstorms...
There will be low chances for thunderstorms from Tuesday through
Saturday, but severe weather is not expected.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

Nearby

River Flood Advisories in Oklahoma, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.